MAUDE Adverse Event Report: EXACTECH, INC. TALAR IMPLANT SZ 2 LT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TALAR IMPLANT SZ 2 LT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED
Catalog Number 350-01-02
Medical Device Problem Codes Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Implant Pain (4561)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10.Concomitants: (b)(6), 350-10-04 - ankle sz 4 locking clip; (b)(6), 350-11-04 - tibial plate fb sz 4 lt; (b)(6), 350-21-12 - tibial insert fb sz 2 lt 7mm; ***serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.(b)(6), 351-90-20 - tubercle pin pouch; (b)(6), 351-90-21 - 3.5" pin pouch; (b)(6), 351-90-22 - 2.5" pin pouch.
 
Event or Problem Description
It was reported via clinical study, that approximately 3 years postop the initial implant, this 69 yo male patient had increasing discomfort and pain located over the subtalar joint, ankle joint, and anteromedial distal tibia.Pain is so severe that patient uses boot to ambulate.Imaging demonstrates flattening of the talar dome and mild subsidence of the talar hardware and multifocal periprosthetic osteolysis along the tibial hardware-bone interface measuring up to 2.1 cm.Patient was revised to left ankle arthroplasty with inbone-ii prosthesis.The patient¿s outcome was last known as resolved.Devices will not be returned.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, g3, h6, h11.Mdr section codes updated/corrected: a, b, c, d, e, g.The reason for the revision cannot be confirmed from the information provided but may be the result of a combination of patient-related conditions that may have contributed to talar subsidence.Potential contributions of user-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
TALAR IMPLANT SZ 2 LT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
geoff gannon
MDR Report Key17484818
Report Number1038671-2023-01912
Device Sequence Number7821591
Product Code HSN
UDI-Device Identifier10885862276704
UDI-Public10885862276704
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number350-01-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight111 KG
Patient RaceWhite